

Publisher: Cambridge University Press
E-ISSN: 1943-5886|68|1|319-351
ISSN: 0022-4812
Source: The Journal of Symbolic Logic, Vol.68, Iss.1, 2003-03, pp. : 319-351
Disclaimer: Any content in publications that violate the sovereignty, the constitution or regulations of the PRC is not accepted or approved by CNPIEC.
Abstract
We settle a number of questions concerning definability in first order logic with an extra predicate symbol ranging over semi-linear sets. We give new results both on the positive and negative side: we show that in first-order logic one cannot query a semi-linear set as to whether or not it contains a line, or whether or not it contains the line segment between two given points. However, we show that some of these queries become definable if one makes small restrictions on the semi-linear sets considered.
Related content




Definability in models of set theory
The Journal of Symbolic Logic, Vol. 45, Iss. 1, 1980-03 ,pp. :



